My Dr recently prescribed me to lexapro. I am not someone who takes medicine often, I didn't even take things like Advil or Motrin until the end of high school, and I am not a drinker so I don't know if that is the problem. She prescribed me the 10mg lexapro dose and the very first day I was extremely dizzy and nauseous, I figured I just needed to adjust so the second day I took the regular dose again; this time I was not only dizzy and nauseous but I slept through the entire day. Day three I again took 10mg still thinking I needed to adjust and I was so dizzy and nauseous that I threw up (i've only thrown up one other time in my entire life) and my muscles started having spasms and I got so hot, this caused some alarm for me so day four I only took 5mg and I was still very sick but a little better. Then instead of waiting 24 hours to take it again I waited 36 and still only took 5mg, but again I was very sick. I have not taken it since and it has been almost 4 days and I still have dizzy spells but it's getting better. I have already decided to stop taking it permanently, but I do really need help with my depression :/ I told my doctor that I can't handle the side effects and she is willing to switch me to something else but I wanted to do some research first. I have also gained 60 pounds due to my depression so that is a concern for me as well. My Dr is currently looking at putting me on effexor, or Zoloft. Does anyone have any suggestions to offer on what might be strong enough to help my depression, but have mild enough side effects for my sensitive system? Or has anyone else had this bad of an experience with the side effects early on or otherwise? Day one through most of day 5 I was too sick to even really get out of bed. Any help would be greatly appreciated!
Hello REG16. I suggest a combination. Wellbutrin and Paxil might do well. Most all the psychiatric drugs carry side effects. Weight gain being one of the constants. Its truly a trial and error, hit or miss. What works for one person does not another. Regards pledge
I was prescribed lexapro & also had bad side effects from it. Call your dr & change to something else. I had tried 5-6 different medication until finally finding the right one. And since your not used to taking many pills there is a a weekly Prozac that might work
Better for you. I hve to take daily meds & sometimes I forget to take them or worse I take them twice in same day good luck
Hi, Reg. Everyone reacts differently, but I too had problems with Lexapro, Wellbutrin (really bad), Zoloft. Finally hit on Effexor - great results and I really had no bad side effects. Just a little dizzy and headache the first couple days. Now I'm on a maxed out dose and no side effects. Hope you find the one that works for you! WC
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Mar 2016 • 1 answer
Updated 31 Mar 2018 • 2 answers
Updated 8 Aug 2018 • 1 answer
Updated 17 Oct 2018 • 1 answer
Updated 14 Oct 2018 • 2 answers